Alert archive / Illinois / Tornado Warnings in 2014
Tornado Warning 6, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 21, 2014, 4:51 PM CDT for Iroquois County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 21, 2014, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Iroquois County, IL
The radar
The Chicago radar (KLOT), 108 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WFUS53 KLOT 212151
TORLOT
ILC075-212230-
/O.NEW.KLOT.TO.W.0006.140621T2151Z-140621T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 530 PM CDT
* AT 450 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES SOUTHWEST OF WATSEKA...AND MOVING
SOUTHEAST AT 20 MPH.
HAZARD...TORNADO AND SMALL HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WATSEKA...MILFORD AND WOODLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4054 8772 4073 8797 4085 8780 4067 8753
TIME...MOT...LOC 2151Z 311DEG 17KT 4074 8782
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RODRIGUEZ2 follow-up statements
516
WWUS53 KLOT 212201
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CDT SAT JUN 21 2014
ILC075-212230-
/O.CON.KLOT.TO.W.0006.000000T0000Z-140621T2230Z/
IROQUOIS IL-
501 PM CDT SAT JUN 21 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL IROQUOIS COUNTY
UNTIL 530 PM CDT...
AT 500 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTHWEST OF WATSEKA...AND MOVING SOUTHEAST AT 20
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MILFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4079 8775 4067 8753 4054 8772 4071 8795
TIME...MOT...LOC 2201Z 333DEG 19KT 4070 8778
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RODRIGUEZ344
WWUS53 KLOT 212213
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM CDT SAT JUN 21 2014
ILC075-212230-
/O.CON.KLOT.TO.W.0006.000000T0000Z-140621T2230Z/
IROQUOIS IL-
513 PM CDT SAT JUN 21 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL IROQUOIS COUNTY
UNTIL 530 PM CDT...
AT 512 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MILFORD...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MILFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4075 8768 4067 8753 4054 8772 4067 8790
TIME...MOT...LOC 2213Z 323DEG 21KT 4065 8770
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 21, 4:12 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 21, 4:12 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CDT SAT JUN 21 2014
.DISCUSSION...
200 PM CDT
MAIN CONCERNS FOR TONIGHT WILL CONTINUE BE ON THE POTENTIAL FOR
ISOLATED THUNDERSTORMS ALONG WITH REDEVELOPING FOG.
NORTHERN IL/NORTHWEST IN HAVE BECOME UNSTABLE WITH GENERALLY MU-CAPE
VALUES BETWEEN 2000-3000J/KG...WITH A WEAK MID-LVL VORT SLIDING
EAST/SOUTHEAST ACROSS THE FORECAST AREA. THIS WILL SERVE AS THE
FOCAL POINT FOR SEEING ISOLATED STORMS...POSSIBLY SEVERE STORMS
BETWEEN 20-23Z THEN EXPECTED TO STEADILY DECREASE IN COVERAGE AND
INTENSITY BY 2Z. TEMPS WILL REMAIN MILD OVERNIGHT WITH LOWS
GENERALLY IN MID/UPR 60S AND A FEW LOCATIONS ONLY DIPPING TO ARND
70. THERE WILL REMAIN AN ISOLATED POTENTIAL FOR SHRA/TSRA
OVERNIGHT...HOWEVER THE FOCUS OVERNIGHT WILL BE ON FOG DEVELOPMENT.
WITH A VERY MOIST ENVIRONMENT LINGERING OVER THE REGION
TONIGHT...FOG DEVELOPMENT IS VERY FAVORABLE. HOWEVER THE CHALLENGE
WILL BE ON THE INTENSITY. AT THIS TIME WILL LEAN TOWARDS VSBY ONLY
DIPPING TO ARND 1-3SM...HOWEVER A FEW POCKETS OF PATCHY DENSE FOG
MAY OCCUR.
SUNDAY...
VERY WARM/MOIST ATMOSPHERE WILL LINGER THRU SUN AS WELL. NOT
PLANNING TO MAKE MANY CHANGES TO THE GOING FORECAST FOR SUN. STILL
LOOKS TO BE A GOOD CHC FOR SEEING SCATTERED STORMS REDEVELOP IN
THE MIDDAY THRU AFTN TIMEFRAME. GUIDANCE HAS BEEN INDICATING SOME
MID-LVL DIFFLUENCE RIDING ALONG A WEAK RIDGE FOR THE MIDDAY/AFTN
SUN TIMEFRAME. THIS COULD ACT AS AN INHIBITOR FOR CONVECTIVE
DEVELOPMENT. ALTHOUGH CONFIDENCE IN THE STRENGTH OF THIS IS
MINIMAL...SO HAVE OPTED TO KEEP THINGS AS IS FOR SUN AND MENTION
THE TSRA POTENTIAL.
WITH AN EXPECTED TURNING IN THE WINDS...IT IS POSSIBLE THAT A
LAKE BREEZE COULD PUSH INLAND AND KEEP TEMPS COOLER FOR FAR
NORTHEAST IL. AT THIS TIME THE THINKING IS THAT WINDS WILL REMAIN
SOUTHERLY FOR THE MOST PART. PWAT VALUES WILL LINGER ARND
1.5-2"...WITH CONTINUED MOISTURE CONVERGENCE IN THE LOW/MID
LEVELS. SO WHATEVER STORMS ARE ABLE TO DEVELOP...THEY WILL LIKELY
BE ABLE TO EFFICIENTLY PRODUCE VERY HEAVY RAINFALL.
BEACHLER
LONG TERM... SUNDAY NIGHT THROUGH SATURDAY...
412 PM CDT
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE INTO
SUNDAY NIGHT AS WARM FRONT ASSOCIATED WITH PLAINS LOW PRESSURE
EDGES NORTH AND EAST ACROSS THE AREA. WITH SFC DEW POINTS
REMAINING IN THE MID-UPPER 60S COMBINED WITH STRENGTHENING LOW
LEVEL JET TO OUR WEST... FEED OF WARM MOIST AIR TO REMAIN VERY
AVAILABLE TO FUEL STORMS.
COVERAGE OF STORMS THEN EXPECTED TO INCREASE MONDAY INTO MONDAY
NIGHT AS LOW PRESSURE TRACKS FROM IOWA ACROSS WISCONSIN TO THE
EASTERN U.P. OF MICHIGAN. GIVEN SHORTWAVE TROUGH ALOFT... INCREASING
LOW LEVEL CONVERGENCE ALONG A COLD FRONT EXPECTED TO SWEEP ACROSS
THE FORECAST AREA MONDAY NIGHT... COMBINED WITH AFOREMENTIONED
ENVIRONMENT OF ABUNDANT MOISTURE... LIKELY POPS WARRANTED WITH
POTENTIAL FOR A ROUND OF HEAVY RAIN POSSIBLE GIVEN VERTICAL
MOISTURE PROFILES.
FLOW ALOFT TURNS NORTHWEST ON TUESDAY ALBEIT WITH EMBEDDED
SHORTWAVES AND RESIDUAL MOISTURE LINGERING BEHIND THE COLD FRONT.
WILL MAINTAIN LOW CHANCE POPS FOR INSTABILITY SHOWERS/
THUNDERSTORMS MAINLY DIURNALLY ENHANCED. SURFACE HIGH PRESSURE
RIDGES ACROSS THE AREA WEDNESDAY AND THURSDAY BUT NOT WITHOUT
MODELS CONTINUING TO INDICATE WEAK SHORTWAVES RIDING THROUGH THE
FLOW ALOFT BECOMING MORE ZONAL. THE COLD FRONT THAT MOVES THROUGH
THE AREA MONDAY NIGHT/EARLY TUESDAY STALLS OUT OVER SOUTHERN
ILLINOIS THEN BEGINS TO LIFT BACK NORTH AS A WARM FRONT THURSDAY
NIGHT AND FRIDAY. AS INSETROPIC ASCENT INCREASES AHEAD OF THE
BOUNDARY WILL CARRY CONTINUED LOW POPS FRIDAY... AND INTO SATURDAY
AS THE WARM FRONT LIFTS NORTH ACROSS THE AREA.
ED F
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* SCATTERED TSRA THROUGH EARLY EVENING.
* ERRATIC/GUSTY WINDS FROM TSRA OUTFLOW BOUNDARIES.
* IFR/LIFR CIGS OVERNIGHT/SUNDAY MORNING.
* POSSIBLE FOG OVERNIGHT/SUNDAY MORNING. CMS
//DISCUSSION...UPDATED 20Z...
WITH A VERY MOIST AND UNSTABLE AIRMASS...ISOLATED TSRA POSSIBLE AT
ANY TIME BUT FOCUS SEEMS TO BE IN TWO AREAS FIRST FROM VPZ/JOT/PNT
AND THEN BACK FROM JVL/FEP/SFY. ITS THIS SECOND AREA OVER NORTHWEST
IL THAT MAY CONTINUE TO DEVELOP AND SPREAD EAST ACROSS THE
TERMINALS DURING THE LATE AFTERNOON...POSSIBLY LINGERING INTO EARLY
THIS EVENING. THE HEAVIEST STORMS WILL BRIEFLY REDUCE CIGS/VIS TO
IFR WITH VERY HEAVY RAINFALL. STRONG/GUSTY WINDS WILL ALSO
ACCOMPANY THE STRONGEST STORMS. IN ADDITION AS THESE WINDS MOVE
AWAY FROM THE STORMS...OUTFLOW BOUNDARIES MAY CAUSE WIND SHIFTS.
THERE IS A LAKE BREEZE NEAR THE LAKE BUT IS NOT MAKING MUCH
PROGRESS INLAND BUT WILL NEED TO BE MONITORED INTO THE EARLY
EVENING. CMS
PREVIOUS 18Z DISCUSSION...
VISIBLE IMAGERY THIS AFTN SHOWS MOST CLOUD COVER CONFINED TO NORTH
OF CENTRAL IL OVER THE TAF SITES...WITH SOME ENHANCEMENT BEGINNING
TO DEVELOP. RADAR RETURNS HAVE BEEN SHOWING ISO TSRA DEVELOPING
AND HAVE BEEN PRODUCING SOME LIGHTNING WITH EXPECTED CONTINUE
GROWTH IN SIZE AND INTENSITY OF THE THUNDERSTORMS. WINDS ARE
GENERALLY FROM THE SOUTHEAST ACROSS FAR NORTHEAST IL/NORTHWEST
IN...MEANWHILE JUST WEST OF THOSE SITES WINDS TURN TO
SOUTHWESTERLY OR SOUTHERLY. WITH THE LACK OF A GRADIENT...SPEEDS
HAVE HELD AROUND 8KT OR LESS WITH AN OCCASIONAL GUST TO 16KT. IF
TSRA CAN BECOME MORE ORGANIZED...THE POTENTIAL FOR WINDS TO BECOME
STRONGER IN AND ARND TSRA IS PROBABLE. THE BEST TIMING FOR
INCREASED COVERAGE IN TSRA WILL BE 20-23Z FOR NORTHERN IL...THEN
LINGERING TO JUST AFT 00Z ACROSS NORTHWEST IN. LATER THIS EVENING
THE POTENTIAL OF AN ISO TSRA CONTINUES...HOWEVER THE CONFIDENCE IN
COVERAGE AND PRECISE TIMING DECREASES. SO HAVE OPTED TO HOLD OFF
ON ANY MENTION OF ADDTL TSRA THIS EVE. OVERNIGHT WINDS BECOME LGT
AND VRB AGAIN...WITH THE POSSIBILITY OF FOG REDEVELOPING. AT THIS
TIME CONFIDENCE IS THAT THE DENSE FOG SHOULD BE CONFINED TO LAKE
MICHIGAN. ALTHOUGH THAT BEING SAID MOST TAF SITES WILL STILL SEE
VSBYS DROP TO ARND 2-3SM AND POSSIBLY RFD/DPA COULD DIP TO ARND
1SM OVERNIGHT.
BEACHLER
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM FOR TSRA THROUGH EARLY EVENING.
* MEDIUM FOR PREVAILING WINDS THROUGH THE PERIOD.
* MEDIUM FOR IFR/LIFR CIGS OVERNIGHT/SUNDAY MORNING.
* MEDIUM FOR FOG OVERNIGHT/SUNDAY MORNING. CMS
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
SUNDAY NIGHT...CHANCE TSRA.
MONDAY...TSRA LIKELY.
TUESDAY THROUGH THURSDAY...PERIOD CHANCES FOR TSRA/SHRA.
THURSDAY NIGHT AND FRIDAY...VFR. WX NIL.
KREIN
&&
.MARINE...
234 PM CDT
GENERALLY LIGHT WIND REGIME OUTSIDE OF THUNDERSTORM INDUCED WINDS TO
CONTINUE THOUGH MONDAY NIGHT WHEN A COLD FRONT WILL SWEEP ACROSS THE
LAKE BRINGING DRYER CONDITIONS AND NORTHERLY FLOW BY TUESDAY. UNTIL
THEN... EXPECT AREAS OF DENSE FOG TO PERSIST OVER THE LAKE WITH
WINDS GENERALLY REMAINING AT OR BELOW 20 KTS AND WAVES AT OR BELOW 3
FEET. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS.
A RIDGE OF HIGH PRESSURE FROM JAMES BAY TO THE CENTRAL GREAT LAKES
WILL REMAIN NEARLY STATIONARY TONIGHT AND THEN GRADUALLY DRIFT EAST
SUNDAY. MEANWHILE WEAK LOW PRESSURE OVER WISCONSIN WILL SLIDE
SOUTHEAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS NORTH
CENTRAL ILLINOIS TO SOUTHEAST ILLINOIS OVERNIGHT AND DISSIPATE. WEAK
LOW PRESSURE OVER THE CENTRAL PLAINS WILL BECOME BETTER ORGANIZED AS
IT DOES AND MOVE EAST. THIS LOW WILL REACH CENTRAL IOWA BY DAYBREAK
MONDAY AND MOVE TO THE EASTERN UPPER PENINSULA OF MICHIGAN BY
OVERNIGHT MONDAY INTO TUESDAY.
A WEAK COLD FRONT ASSOCIATED WITH THIS LOW WILL THEN SWEEP ACROSS THE
LAKE LATE MONDAY NIGHT INTO TUESDAY...TURNING WINDS FROM SOUTHERLY
TO NORTHERLY. BROAD HIGH PRESSURE WILL THEN BUILD INTO THE UPPER
GREAT LAKES WEDNESDAY LASTING INTO THURSDAY.
ED F
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-
LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 10 AM SUNDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 21, 3:38 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 338 PM CDT SAT JUN 21 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 222045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 338 PM CDT SAT JUN 21 2014 /438 PM EDT SAT JUN 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE: WIND GUSTS TO 60 MPH. TORRENTIAL DOWNPOURS AND LOCALIZED FLASH FLOODING. FREQUENT LIGHTNING. HAIL TO THE SIZE OF QUARTERS OR SLIGHTLY LARGER. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORM WILL OCCUR ACROSS THE AREA INTO EARLY THIS EVENING. REGENERATION OF SCATTERED STORMS MAY CONTINUE LATER THIS EVENING INTO OVERNIGHT...MAINLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 80. DISCUSSION: AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD ACROSS THE AREA INTO EARLY THIS EVENING..SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP. THE ATMOSPHERE IS FAVORABLE FOR A FEW STORMS OR CLUSTERS OF STORMS TO BECOME SEVERE... PRODUCING DAMAGING WINDS. ISOLATED INSTANCES OF HAIL UP TO THE SIZE OF A QUARTER ARE ALSO POSSIBLE. CONTINUED UNSTABLE AIR LATER TONIGHT MAY SUPPORT SCATTERED STORMS ACROSS THE AREA...ESPECIALLY SOUTH OF INTERSTATE 80. WATER LEVELS ALONG PORTIONS OF THE DUPAGE...ILLINOIS.. IROQUOIS...AND DES PLAINES RIVERS WILL REMAIN ELEVATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH FRIDAY. THE MOST LIKELY PERIODS FOR STRONGER AND MORE ORGANIZED THUNDERSTORMS ARE MONDAY AND MONDAY NIGHT. WATER LEVELS ALONG PORTIONS OF THE DUPAGE...ILLINOIS.. IROQUOIS...AND DES PLAINES RIVERS WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY THIS EVENING. && LMZ740>745-222045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 338 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. AREAS OF DENSE FOG ARE LIKELY. SCATTERED THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING...SOME OF WHICH MAY BECOME SEVERE AND PRODUCE WINDS IN EXCESS OF 35 KNOTS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF DENSE FOG ARE POSSIBLE SUNDAY THROUGH SUNDAY NIGHT. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH FRIDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-222045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 338 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. AREAS OF DENSE FOG WILL CONTINUE. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE SOUTHERN PART OF THE LAKE INTO THIS EVENING....SOME OF WHICH MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF DENSE FOG ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH FRIDAY. && RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jun 21, 4:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
401 PM CDT SAT JUN 21 2014
ILZ010-212145-
LEE IL-
401 PM CDT SAT JUN 21 2014
...SPECIAL WEATHER STATEMENT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALTON...MOVING EAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
CITIES AND TOWNS AFFECTED...
WALTON... AMBOY...
OTHER LOCATIONS AFFECTED...
LEE COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4173 8963 4175 8963 4179 8926 4158 8931
4158 8950 4158 8963 4159 8964 4172 8964
TIME...MOT...LOC 2101Z 275DEG 16KT 4165 8953
BEACHLERLocal storm report, Jun 21, 4:11 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL DURAND 42.44N 89.33W
06/21/2014 E0.25 INCH WINNEBAGO IL BROADCAST MEDIA
PUBLIC REPORT VIA MEDIA.
0348 PM TSTM WND DMG HERSCHER 41.05N 88.10W
06/21/2014 KANKAKEE IL TRAINED SPOTTER
LARGE TREE DOWN ON POWER LINES - 1 BLOCK SOUTH OF IL115
ON MAIN ST. FEW UNTILITY POLES AND SMALL BRANCHES DOWN
THROUGHOUT THE VILLAGE. TIME ESTIMATED FROM RADAR.
&&
BNLocal storm report, Jun 21, 4:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
413 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG HERSCHER 41.05N 88.10W
06/21/2014 KANKAKEE IL TRAINED SPOTTER
LARGE TREE DOWN ON POWER LINES - 1 BLOCK SOUTH OF IL115
ON MAIN ST. FEW UTILITY POLES AND SMALL BRANCHES DOWN
THROUGHOUT THE VILLAGE. TIME ESTIMATED FROM RADAR.
&&
BNLocal storm report, Jun 21, 4:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
415 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL HARMON 41.72N 89.56W
06/21/2014 E0.88 INCH LEE IL TRAINED SPOTTER
&&
BNLocal storm report, Jun 21, 4:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HEAVY RAIN CAPRON 42.40N 88.74W
06/21/2014 M0.82 INCH BOONE IL COCORAHS
RAINFALL IN 25 MINUTES.
&&
BNLocal storm report, Jun 21, 4:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
435 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ROUND LAKE BEACH 42.38N 88.08W
06/21/2014 LAKE IL TRAINED SPOTTER
POSSIBLE TORNADO ON THE GROUND WITH A NUMBER OF TREES
DOWN. ON THE WESTERN EDGE OF ROUND LAKE BEACH.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:22 PM CDT | Dense Fog Advisory | LOT | Lake | 14 hr |
| Jun 20, 9:01 PM CDT | River Flood Advisory | LOT | LaSalle | 48 hr |
| Jun 20, 9:01 PM CDT | River Flood Advisory | LOT | Bureau, LaSalle | 58 hr |
| Jun 21, 12:39 PM CDT | Special Weather Statement | LOT | Kendall | 36 min |
| Jun 21, 1:11 PM CDT | Special Weather Statement | LOT | Will | 34 min |
| Jun 21, 1:16 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Grundy, Kankakee, Will | 44 min |
| Jun 21, 2:42 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Iroquois, Kankakee, Livingston, Will | 48 min |
| Jun 21, 3:28 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee, Livingston | 62 min |
| Jun 21, 3:35 PM CDT | Special Weather Statement | LOT | Winnebago | 40 min |
| Jun 21, 3:41 PM CDT | Areal Flood Advisory | LOT | Grundy, Iroquois, Kankakee, LaSalle, Livingston | 6 hr |
| Jun 21, 4:01 PM CDT | Special Weather Statement | LOT | Lee | 44 min |
| Jun 21, 4:09 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 49 min |
| Jun 21, 4:17 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake, McHenry | 58 min |
| Jun 21, 4:23 PM CDT | Tornado Warning | LOT | Lake, McHenry | 34 min |
| Jun 21, 4:40 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Lee | 52 min |
| Jun 21, 4:41 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 21, 4:46 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 47 min |
| Jun 21, 5:07 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake | 53 min |
| Jun 21, 5:11 PM CDT | Areal Flood Advisory | LOT | Cook, DeKalb, DuPage, Kane, Lake, Lee and 2 more | 6 hr |
| Jun 21, 5:36 PM CDT | Flash Flood Warning | LOT | Cook, DuPage | 6 hr |
| Jun 21, 5:37 PM CDT | Special Marine Warning | LOT | 83 min | |
| Jun 21, 5:42 PM CDT | Areal Flood Advisory | LOT | Iroquois | 6 hr |
| Jun 21, 5:44 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 61 min |
| Jun 21, 5:56 PM CDT | Areal Flood Advisory | LOT | DeKalb, Grundy, Kane, Kendall, Will | 6 hr |
| Jun 21, 6:32 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 58 min |
Nearby
Tornado Warnings in Illinois, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.